MAUDE Adverse Event Report: ZIMMER DENTAL IMPL SCR-V MINI SBM 3.3MM 3.5MM 13MM; DENTAL IMPLANT

ZIMMER DENTAL IMPL SCR-V MINI SBM 3.3MM 3.5MM 13MM; DENTAL IMPLANT
Model Number SVMB13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Pain (1994); Osteolysis (2377)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant was removed due to peri-implantitis with implant mobility, pain and an abscess.Patient will not return for additional appointments.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight not provided.Additional 510(k) numbers are k011028 and k013227.A summary investigation has been completed for peri-implantitis events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for these events have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to peri-implantitis occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Additional Manufacturer Narrative
Peri-implantitis is an infectious disease that causes inflammation of the gum and the bone structure around a dental implant.Chronic inflammation causes bone loss, which can lead to implant failure thus its removal.Investigations performed for hundreds of events where either of these conditions, infection or bone loss, or both, have been reported, have concluded that the likely cause(s) for the implant failure in relation to these conditions are external factors.Those include, medical conditions (e.G., diabetes, bruxism, etc.), patient habits (e.G., smoking, bad oral hygiene routine) and user error (e.G., surgical technique).There has not been any instance where either infection and/or bone loss, and when right conditions prevail and led to peri-implantitis whether reported or not along with the other two, have resulted from a manufacturing or design defect.Furthermore, the probability of manufacturing or design defects that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.The analysis and result of investigations and the analysis of probability previously described are contained in the summary investigation reports performed for bone loss and infection, which are attached.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ie escalation.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number 63518206.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Sterilization record st# 3125 was reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot number 63518206 for similar events and no other complaint was identified.Review completed utilizing keywords: functional peri-implantitis.As documented in the summary investigations, contributing factors for the reported event likely exist outside of zimmer biomet control, including those related to patient biological factors/condition and surgical technique.Based on the summary investigations, no malfunction occurred upon investigation.The reported events remain non-verifiable as they are a medical condition.Sections updated: b4: date of this report g3: date investigation results were received g6: type of report and follow up number h2: follow up type h3: device evaluated h6: adverse event problem codes h10: manufacturer's narrative.
 
Event or Problem Description
There is no update to the original complaint description provided.

Brand Name
IMPL SCR-V MINI SBM 3.3MM 3.5MM 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13064255
Report Number0002023141-2021-03711
Device Sequence Number19903312
Product Code DZE
UDI-Device Identifier00889024018136
UDI-Public(01)00889024018136(17)211130(10)63518206
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K061410
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model NumberSVMB13
Device Catalogue NumberSVMB13
Device Lot Number63518206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale